Thomas Strange, Senior Director of Research and Development for Abbott, to Address Tri-County’s Spring GraduatesRead More
Earned Aid Policy
The Federal Title IV Earned Aid Policy is based on the Higher Education Re-authorization Act of 1998 and states that students must remain enrolled in college in order to earn the financial aid awarded for that specific term. Withdrawing from college can negatively impact all financial aid eligibility and can cause a student to owe funds back to those federal programs. You must complete at least 60% of the semester to earn financial aid for that term. Here are several ways that your federal financial aid eligibility can be affected by withdrawing.
- Students may have to repay some of the financial aid funds received for that semester. These programs include the Federal Pell Grant and the Supplemental Educational Opportunity Grant. This may mean balances due by the student to both the college and the Department of Education. Financial Aid will perform the calculation to determine if repayment is required. This calculation cannot be performed while the student is in the office during the withdrawal process because data from other areas of the college must be gathered. Students will be informed by mail in approximately three weeks from the date of the complete withdrawal. Be sure you have a valid permanent address on file with the Student Records Office. If a student owes a repayment, he/she cannot receive federal financial aid funds at any college until that repayment has been made.
- Students could lose academic eligibility for future financial aid. Students are required to make "satisfactory academic progress" to continue receiving aid. While withdrawals may not hurt a student's GPA, it can hurt a student's completion rate. Information about the College's financial aid satisfactory academic progress policy can also be found in the college catalog.
- Before withdrawing, please talk with a Financial Aid Counselor in Miller Hall to find out what your options are and how withdrawing will affect you and your financial aid.